MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K3, CA2.5 4/CS; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K3, CA2.5 4/CS; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-CA
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A biomedical technician reported to technical support that a 2008t machine showed low conductivity levels when using a 3k citrasate acid concentrate during setup for hemodialysis (hd) treatment.The actual conductivity levels were 12.9 - 13.0 ms/cm with the theoretical conductivity value of 13.5 ms/cm.There was no patient involvement.Upon follow up with a user facility registered nurse (rn) it was reported that other machines that used jugs from the same box did not experience the reported conductivity issue.He indicated that the machine involved in the event had low conductivity results with jugs from different boxes.The rn indicated he suspects the cause of the reported issues is the machine and not the products.Multiple attempts were made to reach the bmt, but not response was received.
 
Additional Manufacturer Narrative
Corrected information: d11- removed due to no patient involvement.Plant investigation: the lot number of the product is unknown.A product history review was performed for the lots shipped to the customer within three months of the event date.A review of the complaint management system identified 2 additional complaints related to conductivity issues with the shipped lot, 20lxac051.There were no additional complaints reported on the other two lots, 20pxac041 or 20jxac094.A review of the product inventory records for these lot no.Did not identify any nonconformances.After reviewing the finished product release summary, it was determined that all three lots met release specifications.As of 12/16/2021 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing of lot 20lxac051.The tests at both the oregon and irving laboratories were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac051 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac051 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description

Brand Name
CITRASATE ACID CONC. K3, CA2.5 4/CS
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11276610
Report Number3005162618-2021-00003
Device Sequence Number14701682
Product Code KPO
UDI-Device Identifier00840861101351
UDI-Public00840861101351
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number08-3251-CA
Device Catalogue Number08-3251-CA
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE